Acetaminophen Detox And Treatment In Manitoba
Acetaminophen is one of the most common over the counter pain relievers sold in Canada, and throughout Manitoba. It is the primary ingredient in Tylenol and in over 600 other over the counter drugs sold in Canada. Acetaminophen is also a common ingredient in prescription drugs, such as certain prescription pain medication. Acetaminophen is approved for being safe and effective when used in according with the directions. However, the drug is widely abused by adolescents and adults because of how easy it is to access the drugs. It is one of the most commonly used analgesic medications in Canada and is commonly used to treat headaches, colds, and flu-like symptoms.
There is a common misconception that these drugs are safe to use and there is no risk involved with taking them. Unfortunately, this is not true and within Canada, acetaminophen overdose is a leading cause of liver failure. Each year more than 4500 Canadians are admitted into hospitals because of acetaminophen overdose. Whether this is accidental or not, close to 16% of these hospital visits result in liver damage. Acute liver damage can result in death or the person will require a liver transplant. Acetaminophen is broken down by the liver, but too much of it will build up and become toxic. A buildup of acetaminophen causes a form of liver damage called drug-induced hepatitis , which is severe enough to affect how the liver works.
When acetaminophen is abused, the person abusing it will often use more than one product containing acetaminophen. However, liver damage will happen well before you feel any significant psychedelic effects from the drug. When someone who is abusing acetaminophen wants to feel the euphoric effects, they will take the drug with alcohol, prescription drugs, or illicit drugs. This combination does intensify the effects and produces a stronger euphoria. However, mixing acetaminophen with other drugs does increase the possibility of overdose. Adolescents abuse acetaminophen because it is found in most medicine cabinets throughout Manitoba. At any grocery store pharmacy in the province, you can find multiple products containing acetaminophen.
The symptoms of an overdose from acetaminophen do not appear right away, and it could be hours before the person realizes there is liver damage. Overdose symptoms can include nausea, vomiting, stomach cramps, diarrhea, loss of appetite, and confusion. The liver does not have the capacity to filter out large amounts of acetaminophen, and when this includes alcohol, it places a larger strain on the organ. Acetaminophen abuse in Manitoba can be treated at any of the drug and alcohol treatment programs in the province. Addicts searching for help can find inpatient and outpatient centers, along with the proper detox programs for their addiction. Detox is always necessary because it helps stabilize the patient prior to any therapy or counseling.
There are always underlying issues of why someone chooses to abuse acetaminophen products or other drugs. The counseling and therapy address these issues and help rehabilitate the person back to the individual they once were before the addiction took hold. Despite the widespread availability of acetaminophen, it is a dangerous drug. If you suspect someone you know is abusing the drug, you must seek out help right away. There are drug treatment services and counseling programs in Manitoba that will treat the addiction.